Nebraska, 2004Flash Flood in Nebraska, June 16, 2004
June 16, 2004 · NWS FSD · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 16, 2:05 AM CST, 7 hours 55 minutes earlier.
Area forecast discussion, Jun 16, 2:05 AM CST, 7 hours 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
305 AM CDT WED JUN 16 2004
.DISCUSSION...
BOUNDRY STILL SLIPPING SLWLY OVER SERN CRNR OF FCST AREA AND EXPCT
SHWRS AND TSTMS TO INCRS THIS MRNG THAT AREA WITH POTENTL FOR HVY
RAIN. HWVR GFS LOOKS OVERDONE ON RAINFALL AMTS. THO ETA MAY BE
UNDERDOME THIS AREA DO NOT EXPCT SIGNFCNT FLOODING THREAT FOR NOW.
WITH TIME HVY RAIN THREAT WILL BCM EVEN MORE CONSOLODATED S OF
AREA.
IN CONTRAST TO HVY RAIN THREAT...LESS INTENSE AND CONCENTRATED
ACTVTY EXPCT TO MOVE OVER MUCH OF FCST AREA TDA WITH PLENTY OF UPPER
SUPPORT. THIS ACTVTY SHUD CONT TNGT AS ANOTHER WV OR TWO MOVE OVER
AREA...THEN SHUD END IN THE SE THU MRNG. A BREAK IN PCPN AND AT
LEAST PARTIAL CLRNG CAN BE EXPCTED REST OF THU INTO ERY FRI.
MODELS FAIRLY CONSISTENT WITH LATE FRI AND FRI NGT THREAT FOR
SHWRS/TSTMS WITH ANOTHER IMPLS EXPECTED. LAC OF THE STGR DRYING IN
BETTER NWRLY FLOW SHOWS A CPL OR THREE DAYS AGO WILL KEEP THIS
THREAT IN.
WE CUD HAVE THE SAME PRBLM FOR EXTNDED PD AS STG DRY PATTRN NEVER
REALLY GETS ESTABLISHED. DECENT SHRTWV OVER NRN ROCKIES ON GFS FOR
SUN CUD BRING PCPN THREAT ERY IN THE WEEK...OR IT CUD BE SUPPRESSED
BY NRN BRANCH. FOR NWO WILL KEEP PCPN FREE FCST FOR LAST FEW
DAYS.
TEMPS WILL BE OUT COOL TDA WITH COOL LO LVL FLOW AND CLD CVR. WE
SHUD STAY ON THE RELTVLY COOL END OF TEMPS FOR A WHILE IN THIS
PATTERN WITH WARMING PSBL BY END OF PD WHICH IS TUE. IN ANY EVENT NO
SCORCHERS THRU FCST PD.
&&
.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
WILLIAMS
Hazardous weather outlook, Jun 15, 10:31 AM CST, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1131 AM CDT TUE JUN 15 2004
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1131 AM CDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA...LATE THIS AFTERNOON AND THIS EVENING.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
PROGRESS TO THE EAST ACROSS SOUTHWEST MINNESOTA AND NORTHWEST
IOWA MIDDAY...BUT ARE NOT EXPECTED TO BE SEVERE.
SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 5 PM ALONG A FRONTAL
BOUNDARY WEST OF THE JAMES RIVER. STORMS WILL BECOME MORE
WIDESPREAD AS THEY SPREAD TO THE EAST AND SOUTHEAST DURING THE
EARLY EVENING...AND CONTINUE SOUTHEAST OVERNIGHT. DAMAGING WINDS
WILL BE THE LARGEST THREAT WITH STORMS THROUGH MIDNIGHT. SOME
LARGE HAIL IS LIKELY WITH INITIAL STORMS OVER SOUTHEAST SOUTH
DAKOTA...AND INTO THE NIGHT ACROSS NORTHWEST IOWA AND NORTHEAST
NEBRASKA...WITH A DECREASING THREAT FOR LARGE HAIL ACROSS
SOUTHWEST MINNESOTA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL CONTINUE ON WEDNESDAY MAINLY SOUTH OF A LINE
FROM WINDOM TO WINNER. THE GREATEST THREAT WITH THESE STORMS WILL
BE SOME TRAINING OF STORMS AND SOME LOCALLY HEAVY RAINFALL SOUTH
OF A LINE FROM SPENCER TO YANKTON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT WEST OF THE
JAMES
RIVER...AROUND 700 PM ALONG THE INTERSTATE 29 CORRIDOR...AND 900
PM
FROM WINDOM TO STORM LAKE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 16, 5:13 AM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
613 AM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
06/16/2004 MINNEHAHA SD EMERGENCY MNGR
WATER IN BASEMENTS AND STREET FLOODING.
0540 AM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
06/16/2004 MINNEHAHA SD NWS EMPLOYEE
6.20 INCHES OF RAIN AND BASEMENT FLOODING.
&&
CPJLocal storm report, Jun 16, 6:22 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
722 AM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
06/16/2004 MINNEHAHA SD EMERGENCY MNGR
WATER IN BASEMENTS AND STREET FLOODING.
0540 AM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
06/16/2004 MINNEHAHA SD NWS EMPLOYEE
6.20 INCHES OF RAIN AND BASEMENT FLOODING.
0710 AM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
06/16/2004 MINNEHAHA SD EMERGENCY MNGR
REPORTS OF FLOODED BASEMENTS AND COLLAPSED BASEMENTS DUE
TO HEAVY RAINS.
&&
CPJFlash Flood, Dakota
- When
- June 16, 10:00 AM CST to 11:30 AM CST
- Where
- Dakota County, South Sioux City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.391, -96.564 (the zone’s center; the record gives no point)
Heavy rain caused widespread street flooding, stalling numerous vehicles.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Colorado, June 16, 20041 injured · $150,000 · F2 · 17 events
- Flash Flood in South Dakota, June 16, 2004$10 million · 1 event
- Hail and Damaging Winds in Texas, June 16, 2004$2.3 million · 2.75 in hail · 12 events
- Flash Flooding in Ohio, June 16 to 17, 2004$1.9 million · 2 events
- Flash Flooding in Arkansas, June 16, 2004$1.0 million · 3 events
- Flash Flooding in Wisconsin, June 16, 2004$733,000 · 4 events
- Flash Flooding and Hail in Iowa, June 16, 2004$312,000 · 1 in hail · 17 events
- Flash Flood in South Dakota, June 16, 2004$500,000 · 1 event
- Flash Flood in Iowa, June 16, 2004$500,000 · 1 event
- Flash Flooding and Lightning Strike in Iowa, June 16 to 17, 2004$237,000 · 12 events
- Flooding in Wisconsin, June 16 to 17, 2004$360,000 · 3 events
- Flash Flooding and Damaging Wind in Illinois, June 16 to 17, 2004$90,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409643.